Depressed about uneven lips 4 years post Juvederm and Botox. Any suggestions? (photo)

In 2010 I my dermatologist injected cosmoplast to soften upper lip lines. It looked natural. In 2011 she switched to cosmoderm. At the end of 2011 the doctor used juvederm + botox. I did not like it, did not look natural. So she dissolved it with hyaluronidase a few days later. I was told my lips would eventually go back to the way they are, but they have gotten more and more uneven and now they appear to be pulling to one side and are uneven. I am unhappy as they were once quite nice.

Doctor Answers 5

Changes from Injections and Perioral Wrinkles

The symptoms that you are describing four years after the injections cannot be related to the injections.  Neither of these injections can last that long. It appears from the photo that you have a great deal of photo damaging and wrinkles.  I would consult a dermatologist about treatment for these wrinkles which could be chemical peels, Fraxel, or micro needling.  Best, Dr. Green

Age related changes around the mouth

Juvederm and botox injections do not cause any long term changes to the lips.  Looking at the photos, there is a noticeable increase in laxity, wrinkling and dehydration of the lips.  Premature aging can occur from excessive sun exposure, more nutrition, and most of all smoking.  It is important to have a good skin regimen and healthy lifestyle to maintain your skin.  Seek out an expert in facial injectables and skin aging to discuss options for fillers, botox and likely some resurfacing procedures.

Kyle Coleman, MD
New Orleans Dermatologic Surgeon
5.0 out of 5 stars 7 reviews

Lips 4 years after Juvederm and Botox

The issues you are seeing are typical of age related changes and have nothing to do with your prior injections. All those products are fully metabolized by now. I think that Restylane Silk is a great product for you. See link.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 27 reviews

Juvederm and botox

You can rest assured that anything you see in your lips today has nothing to do with Juvederm or botox injected 4 years ago.  These are your lips and you need to address whatever issue you see with a fresh approach.  From your picture, I think you would be an excellent candidate for Restylane Silk which was not available 4 years ago.  Hope this helps-good luck.

Peter J. Jenkin, MD, FAAD, FRCPC
Seattle Dermatologic Surgeon
5.0 out of 5 stars 2 reviews

Unhappy 3 years after Cosmoplast for the lips in Los Angeles

The evolution of changes suggests that the late effect is not related to technique as the collagen should have been metabolized by now and the Botox effect is long gone. It may be that it is the product itslef, Cosmoplast, but this is unlikely as well. 

Dr Karamanoukian
#RealSelf100 Member

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.